Alert archive / Kentucky / Tornado Warnings in 2010

Tornado Warning 7, NWS Jackson, KY

April 24, 2010Pulaski County, Wayne County, Kentucky

NWS Jackson, KY issued this tornado warning at Apr 24, 2010, 10:43 PM EDT for Pulaski County, Wayne County, Kentucky. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2010, 10:43 PM EDT (02:43 UTC)
Expired
Apr 24, 2010, 11:15 PM EDT
In force
32 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties Pulaski County, KY, Wayne County, KY

The radar

The Louisville radar (KLVX), 145 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 11:20 PM EDTTSTM WND DMGFerguson, KYSPOTTER REPORTS EST WINDS OF 60-70 MPH ABOUT 1/2 MILE N OF SOMERSET. NO HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 7:15 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2010-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2010-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 659 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
189 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
659 m²/s²
0-3 km storm-relative helicity
781 m²/s²
Significant tornado parameter
0.5
Supercell composite
11.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

748 
WFUS53 KJKL 250243
TORJKL
KYC199-231-250315-
/O.NEW.KJKL.TO.W.0007.100425T0243Z-100425T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1043 PM EDT SAT APR 24 2010

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1115 PM EDT

* AT 1041 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR PARNELL...OR 9 MILES NORTHWEST OF
  MONTICELLO...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SOMERSET...STEUBENVILLE...MILL SPRINGS...BETSEY...NAOMI...
  FAUBUSH...FRAZER...TRIMBLE...NANCY...PULASKI COUNTY PARK...SOMERSET
  PULASKI AIRPORT...BRONSTON...ELIHU...FERGUSON...BURNSIDE...GENERAL
  BURNSIDE S.P....QUINTON AND TATEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT TORNADOS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER
SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3693 8497 3695 8495 3695 8492 3700 8486
      3704 8492 3706 8491 3718 8465 3699 8452
      3680 8500 3688 8505
TIME...MOT...LOC 0243Z 242DEG 26KT 3693 8495

$$

PELTON
3 follow-up statements
988 
WWUS53 KJKL 250253
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1053 PM EDT SAT APR 24 2010

KYC199-231-250315-
/O.CON.KJKL.TO.W.0007.000000T0000Z-100425T0315Z/
PULASKI KY-WAYNE KY-
1053 PM EDT SAT APR 24 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL WAYNE AND
SOUTHWESTERN PULASKI COUNTIES UNTIL 1115 PM EDT...

AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 6 MILES NORTHEAST OF PARNELL...OR 8 MILES NORTH OF
MONTICELLO...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  SOMERSET...MILL SPRINGS...NAOMI...FRAZER...TRIMBLE...NANCY...
  PULASKI COUNTY PARK...SOMERSET PULASKI AIRPORT...BRONSTON...
  ELIHU...FERGUSON...BURNSIDE...GENERAL BURNSIDE S.P. AND QUINTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3691 8489 3693 8491 3695 8493 3695 8492
      3700 8486 3702 8489 3705 8484 3713 8462
      3699 8452 3691 8473
TIME...MOT...LOC 0253Z 242DEG 26KT 3696 8487

$$

PELTON
336 
WWUS53 KJKL 250309
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1109 PM EDT SAT APR 24 2010

KYC231-250319-
/O.CAN.KJKL.TO.W.0007.000000T0000Z-100425T0315Z/
WAYNE KY-
1109 PM EDT SAT APR 24 2010

...THE TORNADO WARNING FOR NORTH CENTRAL WAYNE COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3699 8458 3699 8464 3699 8466 3699 8469
      3700 8474 3704 8475 3713 8462 3702 8454
TIME...MOT...LOC 0309Z 247DEG 37KT 3703 8465

$$

KYC199-250315-
/O.CON.KJKL.TO.W.0007.000000T0000Z-100425T0315Z/
PULASKI KY-
1109 PM EDT SAT APR 24 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL PULASKI COUNTY
UNTIL 1115 PM EDT...

AT 1106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR TRIMBLE...OR 6 MILES SOUTHWEST OF SOMERSET...
MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  SOMERSET...BURNSIDE...SOMERSET PULASKI AIRPORT...ELIHU AND
  FERGUSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3699 8458 3699 8464 3699 8466 3699 8469
      3700 8474 3704 8475 3713 8462 3702 8454
TIME...MOT...LOC 0309Z 247DEG 37KT 3703 8465

$$

PELTON
519 
WWUS53 KJKL 250318
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1118 PM EDT SAT APR 24 2010

KYC199-250328-
/O.EXP.KJKL.TO.W.0007.000000T0000Z-100425T0315Z/
PULASKI KY-
1118 PM EDT SAT APR 24 2010

...THE TORNADO WARNING FOR CENTRAL PULASKI COUNTY HAS EXPIRED...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT 
FOR THE AREA UNTIL 1130 PM EDT.

LAT...LON 3699 8458 3699 8464 3699 8466 3699 8469
      3700 8474 3704 8475 3713 8462 3702 8454
TIME...MOT...LOC 0309Z 247DEG 37KT 3703 8465

$$

PELTON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Apr 24, 10:32 PM EDT, 11 minutes earlier.

Area forecast discussion, Apr 24, 10:32 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1032 PM EDT SAT APR 24 2010

.SHORT TERM...UPDATED

THE LINE OF THUNDERSTORMS HAS OVERALL WEAKENED SIGNIFICANTLY OVER
THE PAST COUPLE OF HOURS. THERE STILL CURRENTLY REMAINS A COUPLE OF
MORE INTENSE SEGMENTS CURRENTLY MOVING IN FROM THE CUMBERLAND PLATEAU.
THESE WILL NEED TO BE WATCHED...HOWEVER BELIEVE THAT THE BLUEGRASS
COUNTIES AND NORTH OF I-64 ARE DONE WITH SEVERE POTENTIAL...AS THESE
CELLS WILL TRACK EAST AND SOUTH OF THESE LOCATIONS. HAVE ALSO GOTTEN RID OF
WATCH IN THE FAR EAST...AS THE CONVECTION WILL NOT HOLD TOGETHER LONG
ENOUGH TO AFFECT THESE AREAS. WILL KEEP EVERYTHING ELSE GOING UNTIL
THE CUMBERLAND PLATEAU CONVECTION SHOWS A CONSISTENT WEAKENING TREND.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH MONDAY/

INITIAL LINE OF THUNDERSTORMS CROSSING ERN KY. THESE STORMS ARE
PRODUCING LGTNG AND ARE MOVING AT NEARLY 50 MPH BUT SO FAR HAVE HAD
NO SEVERE TO REPORT. EXPECTING A BREAK IN THE WEATHER WITH ADDITIONAL
HEATING TO DESTABILIZE THE AIR. CURRENT 85H JET OVER WRN KY WILL MOVE
TO ERN KY BY LATER THIS EVENING TO ADD SHEAR TO THE WAA AND ADDED
MOISTURE. EXPECTING GREATER POTENTIAL FOR SVR LATER THIS AFTERNOON
AND EARLY EVENING. THE COLD FNT WILL HANG ON OUR ERN MTNS AND A WAVE
WILL FORM ON THE COLD FNT TO FURTHER STALL IT AND EVEN CAUSE IT TO
BACK SOME. WHEN THIS LOW TRACKS NORTH OVERNIGHT IT WILL ALLOW THE WX
TO FINALLY MOVE EAST. THE LOW WILL BECOME THE DOMINANT LOW NEAR THE
MID OH/IN BORDER AND THEN TRACK ALMOST DUE EAST ALONG I70. LOOK FOR
WRAP AROUND S/WVS TO BRING ADDITIONAL WAVES OF PCPN TO THE AREA ALONG
WITH COOLER AIR.

HAVE USED A BLEND OF NAM/GFS MOS NUMBERS WITH THE WARMER LOWS AND
COOLER HIGHS FOR THE SHORT TERM.

.LONG TERM.../MONDAY NIGHT THROUGH SATURDAY/

SEVERE WEATHER CONCERNS PRECLUDE MUCH WORK IN THE LONG TERM TODAY...
BUT LITTLE WORK APPEARS TO BE NEEDED ANYWAY BASED ON LATEST MODEL
TRENDS. PROGS CONTINUE TO INDICATE A SLOWLY EVOLVING WEATHER PATTERN
NEXT WEEK WITH UPPER LEVEL TROUGH TUESDAY AND WEDNESDAY OVER THE
OHIO VALLEY GIVING WAY TO RIDGING LATE IN THE WEEK. CURRENT
INDICATIONS ARE THAT A RATHER LARGE UPPER TROUGH CENTERED OVER THE
ROCKIES WILL THEN BEGIN SHIFTING EASTWARD BRINGING ANOTHER THREAT OF
PRECIP TO THE AREA LATE IN THE PERIOD.

SENSIBLE WEATHER SHOULD FEATURE UNSEASONABLY COOL AND SHOWERY
CONDITIONS MONDAY NIGHT AND TUESDAY AS THE UPPER TROUGH PASSES
OVERHEAD AND OFF TO OUR EAST. LEFT IN THE THUNDER MENTION ON TUESDAY
WITH COOL POOL ALOFT. OTHERWISE... CLOUDS AND RAIN CHANCES WILL
DECREASE TUESDAY NIGHT AND WEDNESDAY AS HEIGHTS RISE ALOFT. A WARM
FRONT WILL PASS BY THURSDAY HELPING BOOST TEMPS FROM THE 60S WELL
INTO THE 70S THURSDAY AND FRIDAY. IT SHOULD PASS BY DRY. WILL THEN
INSERT A 20 POP FOR FRIDAY NIGHT AND SATURDAY FAVORING A SLOWER
SOLUTION THAN THE 24/12Z GFS WITH THE APPROACH OF OUR NEXT SYSTEM.

&&

.AVIATION.../00Z TO 00Z/

AN INTENSE AREA OF LOW PRESSURE WILL BRING A LINE OF INTENSE
CONVECTION TOWARD THE AREA LATER THIS EVENING. STRONG GUSTY WINDS
AND TEMPORARY IFR OR WORSE CONDITIONS WILL ACCOMPANY THIS LINE AS IT
TRACKS EAST ACROSS THE AREA BETWEEN 01 AND 05Z. WINDS WILL SHIFT TO
THE SOUTH...AND THEN TO THE SOUTHWEST BEHIND THIS LINE. WINDS WILL
ALSO CONTINUE TO BE GUSTY THROUGH THE DAY TOMORROW. ADDITIONALLY...
SCATTERED SHOWERS WILL ALSO CONTINUE TO THREATEN BEHIND THE INITIAL
LINE OF CONVECTION.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 3 AM EDT SUNDAY FOR KYZ058>060-068-069-079-
080-083>088-106-108-109-111>118.

&&

SHORT TERM...DUSTY/GEOGERIAN
LONG TERM....ABE
AVIATION...GEOGERIAN
Hazardous weather outlook, Apr 24, 7:28 PM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
728 PM EDT SAT APR 24 2010

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-260230-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
728 PM EDT SAT APR 24 2010

...TORNADO WATCH 98 IN EFFECT UNTIL 3 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A STRONG LOW PRESSURE SYSTEM MOVING TO THE NORTHEAST WILL CREATE A
FAVORABLE ENVIRONMENT OVER EASTERN KENTUCKY FOR THE FORMATION OF
SEVERE THUNDERSTORMS. THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE IS EVEN A SLIGHT
POSSIBILITY FOR TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY TONIGHT.

DUSTY

In the hours before

Special weather statement, Apr 24, 6:36 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
636 PM EDT SAT APR 24 2010

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-250200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
636 PM EDT SAT APR 24 2010

...SEVERE THUNDERSTORMS REMAIN POSSIBLE THIS EVENING...

A LINE OF SEVERE THUNDERSTORMS WILL ENCROACH EASTERN KENTUCKY LATER
THIS EVENING. THIS LINE...IF IT REMAINS INTENSE...WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS UP TO 70 MPH AND LARGE HAIL. AN ISOLATED
TORNADO CAN ALSO NOT BE RULED OUT.

THIS LINE WILL REACH A LINE FROM FLEMINGSBURG...TO IRVINE...TO
MONTICELLO BETWEEN 9 AND 10 PM...AND A LINE FROM MOREHEAD TO
BEATTYVILLE...TO WHITLEY CITY BETWEEN 10 AND 11 PM.

RESIDENTS OF EASTERN KENTUCKY NEED TO MONITOR FORECASTS FROM THE
NATIONAL WEATHER SERVICE AND LOCAL MEDIA FOR UPDATES ON THIS
DEVELOPING SEVERE WEATHER SITUATION.

GEOGERIAN
Special weather statement, Apr 24, 7:58 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
758 PM EDT SAT APR 24 2010

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-250200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
758 PM EDT SAT APR 24 2010

...TORNADO WATCH IN EFFECT THROUGH 3AM EDT SUNDAY...

A LINE OF SEVERE THUNDERSTORMS WILL ENCROACH EASTERN KENTUCKY LATER
THIS EVENING. THIS LINE...IF IT REMAINS INTENSE...WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS UP TO 70 MPH AND LARGE HAIL. AN ISOLATED
TORNADO CAN ALSO NOT BE RULED OUT.

THIS LINE WILL REACH A LINE FROM FLEMINGSBURG...TO IRVINE...TO
MONTICELLO BETWEEN 9 AND 10 PM...AND A LINE FROM MOREHEAD TO
BEATTYVILLE...TO WHITLEY CITY BETWEEN 10 AND 11 PM.

RESIDENTS OF EASTERN KENTUCKY NEED TO MONITOR FORECASTS FROM THE
NATIONAL WEATHER SERVICE AND LOCAL MEDIA FOR UPDATES ON THIS
DEVELOPING SEVERE WEATHER SITUATION.

GEOGERIAN/MACZKO
Special weather statement, Apr 24, 9:30 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
930 PM EDT SAT APR 24 2010

KYZ044-050>052-104-250200-
FLEMING-ROWAN-BATH-ELLIOTT-MONTGOMERY-
930 PM EDT SAT APR 24 2010

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH
1000 PM EDT SATURDAY EVENING...

   SOUTHEASTERN FLEMING...
   ROWAN...
   BATH...
   NORTHWESTERN ELLIOTT AND
   EAST CENTRAL MONTGOMERY.

AT 929 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OGGS
STATION...OR 7 MILES EAST OF MOUNT STERLING...MOVING NORTHEAST AT 50
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...OLYMPIA AROUND
935 PM EDT...MIDLAND AROUND 940 PM EDT...MIDLAND AROUND 945 PM EDT...
BRANDY AROUND 950 PM EDT...MOREHEAD AROUND 955 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...OCCASIONAL LIGHTNING
AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT SUNDAY MORNING FOR
EASTERN KENTUCKY.

GEOGERIAN
Special weather statement, Apr 24, 9:37 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
937 PM EDT SAT APR 24 2010

KYZ058>060-069-106-108-109-111-112-250200-
MENIFEE-POWELL-ESTILL-MORGAN-MAGOFFIN-WOLFE-LEE-BREATHITT-JACKSON-
937 PM EDT SAT APR 24 2010

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 1000 PM EDT SATURDAY EVENING...

   SOUTHERN MORGAN...
   SOUTHERN MENIFEE...
   EASTERN POWELL...
   NORTHWESTERN MAGOFFIN...
   WOLFE...
   ESTILL...
   LEE...
   NORTHWESTERN BREATHITT AND
   EXTREME NORTH CENTRAL JACKSON.

AT 937 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM JINKS TO PINNACLE TO MALONEY...OR ALONG A LINE
EXTENDING FROM IRVINE TO 7 MILES NORTHWEST OF BEATTYVILLE TO
BEATTYVILLE...MOVING NORTHEAST AT 60 MPH. THIS STORM MAY INTENSIFY
OVER THE NEXT HALF OF AN HOUR.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PITTS AROUND
945 PM EDT...ROGERS CHAPEL AROUND 950 PM EDT...LIZZIELANE AROUND 955
PM EDT...MAYTOWN AROUND 1000 PM EDT...

RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS OF 40 TO 50
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND POSSIBLY SMALL HAIL
IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT SUNDAY MORNING FOR
EASTERN KENTUCKY.

JP
Special weather statement, Apr 24, 10:24 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1024 PM EDT SAT APR 24 2010

KYZ079-083-084-250315-
PULASKI-WAYNE-MCCREARY-
1024 PM EDT SAT APR 24 2010

...A LINE OF STRONG THUNDERSTORMS TO AFFECT LAKE CUMBERLAND AND THE
FOLLOWING COUNTIES THROUGH 1115 PM EDT SATURDAY EVENING...

   PULASKI...
   NORTHERN WAYNE AND
   NORTH CENTRAL MCCREARY.

AT 1021 PM EDT...A STRONG THUNDERSTORM WAS LOCATED ALONG A LINE
EXTENDING FROM 18 MILES WEST OF CAINS STORE TO 11 MILES NORTHWEST OF
CABELL TO 13 MILES WEST OF CABELL...OR ALONG A LINE EXTENDING FROM 25
MILES NORTHWEST OF MONTICELLO TO 17 MILES NORTH OF ALBANY TO 10 MILES
NORTHWEST OF ALBANY...MOVING EAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CABELL AROUND
1035 PM EDT...PARNELL AROUND 1040 PM EDT...NAOMI AND MONTICELLO
AROUND 1045 PM EDT...TRIMBLE AROUND 1050 PM EDT...FRAZER AROUND 1055
PM EDT...SOMERSET AROUND 1100 PM EDT.

RESIDENTS SHOULD EXPECT BRIEF TORRENTIAL RAIN...WITH RAINFALL RATES
OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT SUNDAY MORNING FOR
EASTERN KENTUCKY.

PELTON

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 9:00 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Menifee, Montgomery, Powell30 min
Apr 24, 10:28 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Rockcastle, Wayne47 min
Apr 24, 10:59 PM EDTSevere Thunderstorm WarningJKLPulaski, Wayne31 min
Apr 24, 11:01 PM EDTAreal Flood AdvisoryJKLEstill, Jackson, Powell, Pulaski, Rockcastle, Wayne3 hr
Apr 24, 11:16 PM EDTTornado WarningJKLMcCreary, Wayne44 min
Apr 24, 11:29 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Lee, Owsley, Pulaski and 1 more46 min
Apr 24, 11:32 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Wayne, Whitley43 min
Apr 24, 11:54 PM EDTTornado WarningJKLClay, Knox, Laurel, McCreary, Whitley51 min
Apr 25, 12:02 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Knox, Laurel, Lee and 5 more2 hr
Apr 25, 12:15 AM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Jackson, Laurel, Lee and 5 more45 min
Apr 25, 12:44 AM EDTTornado WarningJKLClay, Knott, Leslie, Perry46 min
Apr 25, 2:16 AM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knott, Knox, Leslie and 3 more3 hr
Apr 25, 10:04 AM EDTLake Wind AdvisoryJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more8 hr

Nearby

Tornado Warnings in Kentucky, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.